Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 129, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 10, 2008, 6:14 PM CDT for Kenosha County, Racine County, Walworth County, Wisconsin. It was in force for 76 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2008, 6:14 PM CDT (23:14 UTC)
- Expired
- Jul 10, 2008, 7:30 PM CDT
- In force
- 76 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Kenosha County, WI, Racine County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 56 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 6:30 PM CDT | TSTM WND DMG | Darien, WI | TREES AND TREE BRANCHES REPORTED DOWN IN THE WESTERN PART OF WALWORTH COUNTY. DARIEN WAS SPECIFICALLY MENTIONED. |
| Jul 10, 6:44 PM CDT | TSTM WND DMG | 4 Nw Waterford, WI | TREES DOWN ON POWER LINES ON COUNTY TRUNK O BETWEEN HIGHWAY 83 AND COUNTY TRUNK L. |
| Jul 10, 6:45 PM CDT | TSTM WND GST 43 | 1 Se Lake Geneva, WI | MEASURED AT LAKE GENEVA BADGER HIGH SCHOOL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 1:18 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 102316
SVRMKX
WIC059-101-127-110030-
/O.NEW.KMKX.SV.W.0129.080710T2314Z-080711T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
614 PM CDT THU JUL 10 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KENOSHA COUNTY IN SOUTHEAST WISCONSIN...
RACINE COUNTY IN SOUTHEAST WISCONSIN...
WALWORTH COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 730 PM CDT
* AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 17 MILES NORTHWEST OF ELKHORN TO 12 MILES WEST OF
SHARON...AND MOVING EAST AT 56 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DARIEN BY 620 PM CDT...
SHARON...ELKHORN AND DELAVAN LAKE BY 625 PM CDT...
WILLIAMS BAY...WALWORTH...AND EAST TROY BY 630 PM CDT...
POTTER LAKE AND LAKE GENEVA BY 635 PM CDT...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS
IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4269 8775 4264 8778 4255 8778 4249 8779
4250 8876 4284 8864 4285 8809 4284 8783
4285 8781 4278 8774
TIME...MOT...LOC 2314Z 278DEG 49KT 4283 8870 4255 8888
$$
HENTZ/FRANKS5 follow-up statements
000
WWUS53 KMKX 102330
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
629 PM CDT THU JUL 10 2008
WIC059-101-127-110030-
/O.CON.KMKX.SV.W.0129.000000T0000Z-080711T0030Z/
WALWORTH WI-RACINE WI-KENOSHA WI-
629 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR KENOSHA...RACINE AND WALWORTH COUNTIES...
AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WALES TO 10 MILES EAST OF BELOIT...MOVING EAST AT 51
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
TROY CENTER...FONTANA...WILLIAMS BAY AND WALWORTH BY 635 PM CDT...
SPRING PRAIRIE...SPRINGFIELD...POTTER LAKE AND FONTANA-ON-GENEVA
LAKE BY 640 PM CDT...
HONEY CREEK AND BURLINGTON AIRPORT BY 645 PM CDT...
DAMAGING WINDS UP TO 58 MPH WERE RECORDED AT THE WEATHER OFFICE
SOUTHEAST OF SULLIVAN IN JEFFERSON COUNTY WITH THIS STORM. THIS IS A
DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS
THIS LINE OF SEVERE STORMS HAS HAD A HISTORY OF WIDESPREAD WIND
DAMAGE.
LAT...LON 4269 8775 4264 8778 4255 8778 4249 8779
4250 8876 4284 8864 4285 8809 4284 8783
4285 8781 4278 8774
TIME...MOT...LOC 2329Z 292DEG 44KT 4298 8840 4249 8877
$$
KAPELA000
WWUS53 KMKX 102342
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
642 PM CDT THU JUL 10 2008
WIC059-101-127-110030-
/O.CON.KMKX.SV.W.0129.000000T0000Z-080711T0030Z/
WALWORTH WI-RACINE WI-KENOSHA WI-
642 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR KENOSHA...RACINE AND SOUTHEASTERN WALWORTH COUNTIES...
AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DOWNTOWN WAUKESHA TO HARVARD...MOVING EAST AT 51 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SLADES CORNERS...WIND LAKE...WATERFORD AND ROCHESTER BY 650 PM
CDT...
NORTH CAPE...NEW MUNSTER...KANSASVILLE AND BASSETT BY 655 PM CDT...
SALEM AND CALEDONIA BY 700 PM CDT...
THIS LINE OF SEVERE STORMS HAS HAD A HISTORY OF WIDESPREAD WIND
DAMAGE.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4269 8775 4268 8777 4264 8778 4249 8779
4250 8876 4285 8847 4284 8783 4285 8781
4278 8774
TIME...MOT...LOC 2342Z 292DEG 44KT 4294 8820 4247 8855
$$
KAPELA000
WWUS53 KMKX 102352
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
652 PM CDT THU JUL 10 2008
WIC059-101-127-110030-
/O.CON.KMKX.SV.W.0129.000000T0000Z-080711T0030Z/
WALWORTH WI-RACINE WI-KENOSHA WI-
652 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR KENOSHA...RACINE AND SOUTHEASTERN WALWORTH COUNTIES...
AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HALES CORNERS TO 6 MILES NORTHWEST OF WONDER
LAKE...MOVING EAST AT 51 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SALEM...FRANKSVILLE...CALEDONIA AND UNION GROVE BY 700 PM CDT...
BRISTOL...RACINE BATTEN AIRPORT AND STURTEVANT BY 705 PM CDT...
KENOSHA AIRPORT...PLEASANT PRAIRIE AND DOWNTOWN RACINE BY 710 PM
CDT...
THIS LINE OF SEVERE STORMS HAS HAD A HISTORY OF WIDESPREAD WIND
DAMAGE.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4269 8775 4268 8777 4264 8778 4249 8779
4251 8857 4285 8831 4284 8783 4285 8781
4278 8774
TIME...MOT...LOC 2352Z 290DEG 45KT 4291 8799 4244 8835
$$
KAPELA000
WWUS53 KMKX 110005
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
705 PM CDT THU JUL 10 2008
WIC127-110015-
/O.CAN.KMKX.SV.W.0129.000000T0000Z-080711T0030Z/
WALWORTH WI-
705 PM CDT THU JUL 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALWORTH COUNTY
IS CANCELLED...
THE LINE OF SEVERE STORMS MOVED EAST OUT OF THE WARNED AREA. A FEW
SHOWERS WILL CONTINUE UTNIL ABOUT 8 PM.
LAT...LON 4270 8775 4268 8777 4264 8778 4250 8779
4250 8830 4285 8815 4284 8783 4285 8781
4278 8774
TIME...MOT...LOC 0005Z 289DEG 39KT 4288 8790 4242 8813
$$
WIC059-101-110030-
/O.CON.KMKX.SV.W.0129.000000T0000Z-080711T0030Z/
RACINE WI-KENOSHA WI-
705 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR KENOSHA AND RACINE COUNTIES...
AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OAK CREEK TO FOX LAKE...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
FRANKSVILLE...KENOSHA AIRPORT AND STURTEVANT BY 710 PM CDT...
RACINE BATTEN AIRPORT...PLEASANT PRAIRIE...DOWNTOWN RACINE AND WIND
POINT BY 715 PM CDT...
DOWNTOWN KENOSHA BY 720 PM CDT...
THIS LINE OF SEVERE STORMS HAS HAD A HISTORY OF WIDESPREAD WIND
DAMAGE.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4270 8775 4268 8777 4264 8778 4250 8779
4250 8830 4285 8815 4284 8783 4285 8781
4278 8774
TIME...MOT...LOC 0005Z 289DEG 39KT 4288 8790 4242 8813
$$
KAPELA000
WWUS53 KMKX 110015
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
715 PM CDT THU JUL 10 2008
WIC059-101-110030-
/O.CON.KMKX.SV.W.0129.000000T0000Z-080711T0030Z/
RACINE WI-KENOSHA WI-
715 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN KENOSHA AND EASTERN RACINE COUNTIES...
AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OAK CREEK TO PLEASANT PRAIRIE...MOVING EAST AT 46 MPH.
THIS LINE OF SEVERE STORMS WILL MOVE EAST OUT OF THE WARNED AREA BY
730 PM.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
SOUTHERN WISCONSIN. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4270 8775 4268 8777 4264 8778 4250 8779
4250 8810 4284 8797 4284 8783 4285 8781
4278 8774
TIME...MOT...LOC 0015Z 287DEG 40KT 4283 8775 4250 8786
$$
KAPELAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:35 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 10, 3:35 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 PM CDT THU JUL 10 2008 .SHORT TERM... .TONIGHT...SEVERE CONVECTION EXPECTED THROUGH MID EVENING ACROSS SOUTHERN WISCONSIN. CURRENT CONVECTION ACROSS THE FORECAST AREA ASSOCIATED WITH MID LEVEL CYCLONIC VORTICITY MAXIMUM PER SPC MESOSCALE DISCUSSION...AND LOW LEVEL MOISTURE ADVECTION AND CONVERGENCE. MEAN LAYER CAPES OF 1000 TO 1500 J/KG...COMBINED WITH DEEP LAYER 0-6KM SHEAR OF 35 TO 40 KNOTS...SETTING UP FAVORABLE SEVERE WEATHER ENVIRONMENT. LARGE HAIL AND DOWNBURST WINDS ARE THE EXPECTED HAZARDS WITH THIS BATCH OF STORMS. SECOND BATCH OF SEVERE CONVECTION EXPECTED TO AFFECT THE AREA LATER TONIGHT...AS IT MOVES SOUTHEAST INTO THE AREA FROM EASTERN MINNESOTA AND SOUTHWESTERN WISCONSIN. WOULD EXPECT MORE OF A DAMAGING STRAIGHT LINE WIND HAZARD WITH THIS CONVECTION...AS IT IS EXPECTED TO BE MORE LINEAR IN NATURE GIVEN UNIDIRECTIONAL EFFECTIVE SHEAR. EXPECT CONVECTION TO GRADUALLY WIND DOWN LATER THIS EVENING AND OVERNIGHT...AS CAPPED WARM SECTOR AIRMASS PUSHES INTO THE AREA...AND LIFTING MECHANISMS EXIT. MILD LOWS IN THE MID TO UPPER 60S EXPECTED ACROSS THE AREA...FROM SIMILAR READINGS ACROSS SOURCE REGION ACROSS NORTHEAST MISSOURI. 18Z NAM HAS WARM FRONTAL BOUNDARY NEAR OF JUST NORTH OF THE FORECAST AREA FRIDAY MORNING. CAPES RISE TO 4000 J/KG ALONG THIS BOUNDARY AS IT PUSHES NORTH. NAM IS A BIT QUICKER THAN GFS IN APPROACHING COLD FRONT. WILL GO TOWARDS THIS SLIGHTLY QUICKER MOVEMENT. EVEN SO THE FORECAST AREA MAY LACK A TRIGGER FOR AFTERNOON AND EVENING THUNDERSTORM INITIATION. HOWEVER WITH CAPES AROUND 3000 J/KG WITH LITTLE CAP SEEN IN THE 12Z NAM SOUNDINGS...SOME THUNDERSTORMS MAY STILL DEVELOP. BOTH MODELS WOULD TAKE COLD FRONT THROUGH DURING THE CONVECTIVE MINIMUM TIME SATURDAY MORNING. HOWEVER ANY UPSTREAM MCS WOULD STILL BRING A SEVERE THREAT. WITH COLD AIR ALOFT SMALL CHANCE OF SHOWERS SUNDAY AFTERNOON NORTH OF MILWAUKEE. HOWEVER SOUNDINGS ARE FAIRLY DRY...SO THIS WOULD BE ONLY A SLIGHT CHANCE. LARGE HIGH BECOMES CENTERED OVER THE MID MISSISSIPPI VALLEY SUNDAY NIGHT. WARM AIR ADVECTION ON BACK SIDE OF HIGH GENERATES SOME PRECIPITATION NORTH OF THE FORECAST AREA TUESDAY. .LONG TERM... GFS AND ECMWF ARE FAIRLY SIMILAR WITH GOING TO A MOVE ZONAL JET ACROSS FAR SOUTHERN CANADA TUESDAY THROUGH THURSDAY. FRONTAL BOUNDARY TO PUSH ACROSS WISCONSIN WEDNESDAY...WITH AN INCREASING CHANCE OF THUNDERSTORMS. TIMING AND STRENGTH OF FRONT IS A BIT DIFFERENT BETWEEN ECMWF AND GFS...WITH ECMWF BRINGING MUCH MORE PRECIPITATION ON THURSDAY THAN GFS. && .AVIATION... EXPECT PREVAILING VFR CONDITIONS THROUGH 00Z SATURDAY. SCATTERED CONVECTION...SOME SEVERE...MAY AFFECT THE TAF SITES THROUGH MID EVENING. HOWEVER...GIVEN SCATTERED NATURE...WILL JUST INCLUDE THE CB SUFFIX ON THE CLOUD GROUPS FOR NOW. DID TRY TO TIME POSSIBLE LINEAR CONVECTION EARLY THIS EVENING THROUGH THE TAF SITES. MAY SEE MVFR CEILINGS AND IFR VISIBILITIES WITHIN THUNDERSTORM DOWNDRAFTS...ALONG WITH GUSTY WINDS. GIVEN THE MOISTURE ADVECTION INTO THE AREA LATER TONIGHT...MAY SEE SOME MVFR FOG IN LOW LYING AREAS...BUT LEFT OUT OF TAFS FOR NOW. WINDS SHOULD BE STRONG ENOUGH TO PREVENT ANYTHING WIDESPREAD FROM FORMING. GUSTY SOUTH TO SOUTHWEST WINDS MAY OCCUR FRIDAY AFTERNOON...WITH GOOD MIXING FROM THE LOW LEVELS. && .MARINE...SEVERE CONVECTION EXPECTED THROUGH MID EVENING AS DESCRIBED IN MAIN DISCUSSION. MAY SEE FREQUENT SMALL CRAFT ADVISORY WIND GUSTS ON FRIDAY AFTERNOON...WITH MIXING OF WINDS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...06/HENTZ AVIATION/MARINE...08/WOOD
Hazardous weather outlook, Jul 10, 5:16 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 516 PM CDT THU JUL 10 2008 WIZ046-047-051-052-056>060-062>072-111100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 516 PM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHERN WISCONSIN. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. A PORTION OF THE ROCK RIVER IN SOUTHERN WISCONSIN CONTINUES TO EXPERIENCE MODERATE FLOODING...WITH THE STRETCH OF THE RIVER NEAR NEWVILLE STILL AT MAJOR FLOOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDEX VALUES WILL RISE INTO THE MID TO UPPER 90S FRIDAY AFTERNOON...MAINLY AWAY FROM LAKE MICHIGAN. HEAT INDEX VALUES OF AROUND 90 ARE EXPECTED IN MILWAUKEE COUNTY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING...WITH THUNDERSTORMS BECOMING LIKELY OVERNIGHT FRIDAY NIGHT. THERE IS ALSO A SLIGHT RISK FOR SEVERE STORMS OVERNIGHT FRIDAY NIGHT ACROSS MAINLY SOUTH CENTRAL WISCONSIN. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING ACROSS SOUTH CENTRAL WISCONSIN...AND ALL DAY SATURDAY ACROSS MAINLY SOUTHEAST WISCONSIN. THERE IS A CHANCE OF THUNDERSTORMS NEXT WEDNESDAY. A PORTION OF THE ROCK RIVER WILL REMAIN IN MODERATE FLOOD THROUGH THE END OF THE WEEK...HOWEVER RIVER LEVELS WILL CONTINUE TO SLOWLY FALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING. LMZ643>646-111100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 516 PM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND GUSTS MAY APPROACH SMALL CRAFT ADVISORY CRITERIA FRIDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING...WITH STORMS BECOMING LIKELY OVERNIGHT FRIDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY...AND AGAIN NEXT WEDNESDAY. WOOD WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jul 10, 6:01 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
601 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND GST COLUMBUS 43.34N 89.03W
07/10/2008 M43 MPH COLUMBIA WI MESONET
MEASURED AT COLUMBUS ELEMENTARY SCHOOL.
&&
LAMERSLocal storm report, Jul 10, 6:05 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
605 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND DMG BEAVER DAM 43.46N 88.84W
07/10/2008 DODGE WI LAW ENFORCEMENT
TREES DOWN ON WIRES IN BEAVER DAM.
&&
LAMERSSpecial weather statement, Jul 10, 6:05 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 605 PM CDT THU JUL 10 2008 WIZ046-047-051-052-056>060-062>072-102330- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 605 PM CDT THU JUL 10 2008 ...SEVERE THUNDERSTORM WATCH NUMBER 677 REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR MUCH OF SOUTHERN WISCONSIN... THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHERN WISCONSIN...EXCEPT FOR THE COUNTIES OF MARQUETTE...GREEN LAKE...SAUK...COLUMBIA...AND DANE COUNTIES. AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DERECHO FROM RIPON...TO BEAVER DAM...TO WATERLOO...TO LAKE RIPLEY...TO EVANSVILLE...TO JORDAN CENTER...TO PLATTEVILLE. THIS LINE OF SEVERE STORMS WERE MOVING EAST SOUTHEAST AROUND 50 MPH. THIS LINE HAS A HISTORY OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. TREE AND POWER LINE DAMAGE HAS BEEN REPORTED OVER MANY AREAS IN SOUTH CENTRAL WISCONSIN. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS TO 70 MPH...TORRENTIAL RAINFALL WITH LOCALIZED FLOODING...AND FREQUENT LIGHTNING. ISOLATED...BRIEF TORNADOES ARE ALSO POSSIBLE ALONG THE LEADING EDGE OF THIS LINE. THIS LINE WILL AFFECT GREENBUSH...WEST BEND...WAUKESHA...AND ELKHORN BY 635 PM...SHEBOYGAN...PORT WASHINGTON...MILWAUKEE...NORTH CAPE...AND BURLINGTON BY 655 PM...AND RACINE AND KENOSHA BY 715 PM. MORE STORMS ARE DEVELOPING OVER NORTHEAST IOWA. THESE STORMS ARE LOCATED NEAR MANCHESTER...OR 30 MILES EAST OF WATERLOO...MOVING EAST AROUND 30 MPH. THEY MAY MERGE WITH THE APPROACHING SQUALL LINE OVER LAFAYETTE AND GREEN COUNTIES BETWEEN 630 AND 715 PM. PEOPLE IN SOUTHERN WISCONSIN SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. THOSE WITH OUTDOOR PLANS...ESPECIALLY ON LAKES OR RIVERS...SHOULD MONITOR WEATHER RADIO OR THEIR FAVORITE MEDIA OUTLET FOR THE LATEST ON THIS SEVERE WEATHER SITUATION. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...THEY WILL RELAY THAT INFORMATION TO THE NATIONAL WEATHER SERVICE. BORGHOFF
Special weather statement, Jul 10, 6:05 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 605 PM CDT THU JUL 10 2008 WIZ046-047-051-052-056>060-062>072-102330- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 605 PM CDT THU JUL 10 2008 ...SEVERE THUNDERSTORM WATCH NUMBER 677 REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR MUCH OF SOUTHERN WISCONSIN... THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHERN WISCONSIN...EXCEPT FOR THE COUNTIES OF MARQUETTE...GREEN LAKE...SAUK...COLUMBIA...AND DANE COUNTIES. AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DERECHO FROM RIPON...TO BEAVER DAM...TO WATERLOO...TO LAKE RIPLEY...TO EVANSVILLE...TO JORDAN CENTER...TO PLATTEVILLE. THIS LINE OF SEVERE STORMS IS MOVING EAST SOUTHEAST AROUND 50 MPH. THIS LINE HAS A HISTORY OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. TREE AND POWER LINE DAMAGE HAS BEEN REPORTED OVER MANY AREAS IN SOUTH CENTRAL WISCONSIN. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS TO 70 MPH...TORRENTIAL RAINFALL WITH LOCALIZED FLOODING...AND FREQUENT LIGHTNING. ISOLATED...BRIEF TORNADOES ARE ALSO POSSIBLE ALONG THE LEADING EDGE OF THIS LINE. THIS LINE WILL AFFECT GREENBUSH...WEST BEND...WAUKESHA...AND ELKHORN BY 635 PM...SHEBOYGAN...PORT WASHINGTON...MILWAUKEE...NORTH CAPE...AND BURLINGTON BY 655 PM...AND RACINE AND KENOSHA BY 715 PM. MORE STORMS ARE DEVELOPING OVER NORTHEAST IOWA. THESE STORMS ARE LOCATED NEAR MANCHESTER...OR 30 MILES EAST OF WATERLOO...MOVING EAST AROUND 30 MPH. THEY MAY MERGE WITH THE APPROACHING SQUALL LINE OVER LAFAYETTE AND GREEN COUNTIES BETWEEN 630 AND 715 PM. PEOPLE IN SOUTHERN WISCONSIN SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. THOSE WITH OUTDOOR PLANS...ESPECIALLY ON LAKES OR RIVERS...SHOULD MONITOR WEATHER RADIO OR THEIR FAVORITE MEDIA OUTLET FOR THE LATEST ON THIS SEVERE WEATHER SITUATION. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...THEY WILL RELAY THAT INFORMATION TO THE NATIONAL WEATHER SERVICE. BORGHOFF
Local storm report, Jul 10, 6:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
612 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 1 NNW CEDARBURG 43.31N 88.00W
07/10/2008 M0.75 INCH OZAUKEE WI TRAINED SPOTTER
DELAYED REPORT FROM EARLIER. SUBMITTED BY A COCORAHS
OBSERVER.
&&
LAMERSLocal storm report, Jul 10, 6:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
614 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND GST 2 N JANESVILLE 42.71N 89.02W
07/10/2008 E75 MPH ROCK WI PUBLIC
REPORT WAS RELAYED BY THE NWS LA CROSSE. UNSURE WHETHER
OR NOT WIND GUST WAS ESTIMATED OR MEASURED...BUT POWER
LINES WERE REPORTED DOWN AS WELL.
&&
LAMERSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:10 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Washington | 50 min |
| Jul 10, 1:16 PM CDT | Special Marine Warning | MKX | 107 min | |
| Jul 10, 1:19 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 56 min |
| Jul 10, 2:39 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 22 min |
| Jul 10, 3:45 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 90 min |
| Jul 10, 4:49 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Iowa | 71 min |
| Jul 10, 4:52 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 53 min |
| Jul 10, 5:16 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 47 min |
| Jul 10, 5:36 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 54 min |
| Jul 10, 5:39 PM CDT | Severe Thunderstorm Warning | MKX | Green, Jefferson, Rock, Walworth, Waukesha | 66 min |
| Jul 10, 6:05 PM CDT | Special Marine Warning | MKX | 115 min | |
| Jul 10, 6:09 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee, Sheboygan, Washington, Waukesha | 62 min |
| Jul 10, 6:38 PM CDT | Flash Flood Warning | MKX | Lafayette | 97 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.